Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 2, NWS Little Rock, AR

January 2, 2000Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jan 2, 2000, 5:03 PM CST for Jackson County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 2, 2000, 5:03 PM CST (23:03 UTC)
Expired
Jan 2, 2000, 5:35 PM CST
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Jackson County, AR

The radar

The Memphis radar (KNQA), 125 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 5:15 PM CSTThunderstorm Wind 50 EBeedeville, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 022300
SVRLIT
ARC067-022335-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
503 PM CST SUN JAN 2 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN EASTERN ARKANSAS

* UNTIL 535 PM CST

* AT 501 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM 11 MILES SOUTH OF NEWPORT OR 11 MILES SOUTHWEST OF
  AMAGON... MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
AMAGON                       AROUND 510 PM CST...
BALCH                        AROUND 515 PM CST...
HALE                         AROUND 515 PM CST...
GRUBBS                       AROUND 520 PM CST...

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY
WINDS. SOME WIND DAMAGE MAY OCCUR...SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

29

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 2:59 PM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Jan 2, 2:59 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CST SUN JAN 2 2000

A WELL-DEFINED UPPER LEVEL VORTICITY MAXIMUM OVER EASTERN ARIZONA WILL
CONTINUE TO DEVELOP AND MOVE TOWARDS ARKANSAS TONIGHT. SCATTERED
THUNDERSTORMS ARE POSSIBLE TONIGHT, AND WILL BECOME MORE LIKELY
MONDAY AS THE SYSTEM GETS CLOSER. LOW LEVEL WINDS FROM THE GULF OF
MEXICO INTO ARKANSAS WILL CONTINUE TO PUSH RICH MOISTURE INTO OUR
AREA TONIGHT AND MONDAY. THIS WILL ADD TO THE POTENTIAL FOR
TORNADOES.
38

.LIT...NONE.

In the hours before

Local storm report, Jan 2, 4:57 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 PM CST SUN JAN 02 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0433 PM    SEARCY                    AR   .50 INCH HAIL
01/02/00   WHITE                          REPORT FROM THE PUBLIC ON
                                          EAST RACE STREET.

0433 PM    SEARCY                    AR   WIND DAMAGE
01/02/00   WHITE                          LARGE TREE LIMB DOWN AT
                                          THE 45 MILE MARKER OF U.S.
                                          HIGHWAY 67/167. REPORT
                                          FROM SEARCY POLICE D
EPT.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 4:23 PM CSTSevere Thunderstorm WarningLZKWhite62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.